MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.Visual inspection found the metal flange on the device jaw was broken and missing.The reported condition was confirmed.Investigation found that the jaws of the device could not close when the handle latch was retracted.The metal flange that pulls the inner tube to open the jaw was broken and disengaged from the device jaw.The tube is made of stainless steel and should not break without exerting excessive force or abuse.The device could not be activated due to the condition of the damaged jaw.Further investigation found that the device knife blade was also able to deploy while the jaw was opened.The damage to the metal flange of the device is consistent with a device that has been subjected to reprocessing or multiple uses.The damage flange also affected the device jaw mechanism allowing the knife blade to deploy while the jaw is open.The investigation identified the root cause of the reported event to be user error.The instructions for use(ifu) warns: this product is designed as a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses could potentially impact the structure and components of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device worked fine at the start then when they tried to use it again there was no energy output in the cutter head.They used another like device and it worked fine.There was nothing detached from the device and nothing fell into patients cavity.There was no patient injury.The medtronic initial visual inspection found the metal flange on the device jaw was broken and missing.The missing piece was not returned.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8573542
Report Number1717344-2019-00580
Device Sequence Number381346
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50570024X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1